Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 23, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at May 28, 2006, 9:08 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2006, 9:08 PM MDT (03:08 UTC)
- Expired
- May 29, 2006, 1:11 AM MDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 4227 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 290308 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 908 PM MDT SUN MAY 28 2006 .A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. BEHIND THIS COLD FRONT WINDS WILL SHIFT TO THE NORTH AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH EXPECTED. WINDS WILL BE STRONGEST IMMEDIATELY BEHIND THE FRONT...AND WILL DECREASE SLOWLY OVERNIGHT. COZ090-091-KSZ001-NEZ079-290900- /O.NEW.KGLD.WI.Y.0023.060529T0308Z-060529T0900Z/ YUMA-KIT CARSON-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BENKELMAN 1008 PM CDT SUN MAY 28 2006 /908 PM MDT SUN MAY 28 2006/ ...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ MONDAY. WINDS WILL SHIFT TO THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH AS A CLOD FRONT SWEEPS ACROSS THE AREA. A FEW GUSTS UP TO 55 MPH WILL BE POSSIBLE ACROSS NORTHERN YUMA AND DUNDY COUNTY. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST...REDUCING VISIBILITY AT TIMES. WINDS WILL BE THE STRONGEST IMMEDIATELY AFTER THE FRONTAL PASSAGE...AND WILL SLOWLY DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
2 follow-up statements
000 WWUS73 KGLD 290541 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1141 PM MDT SUN MAY 28 2006 .A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. BEHIND THIS COLD FRONT WINDS WILL SHIFT TO THE NORTH AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH EXPECTED. WINDS WILL BE STRONGEST IMMEDIATELY BEHIND THE FRONT...AND WILL DECREASE SLOWLY OVERNIGHT. COZ092-KSZ002-013-NEZ080-290700- /O.EXB.KGLD.WI.Y.0023.000000T0000Z-060529T0700Z/ CHEYENNE CO-RAWLINS-SHERMAN-HITCHCOCK- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...GOODLAND... TRENTON 1241 AM CDT MON MAY 29 2006 /1141 PM MDT SUN MAY 28 2006/ ...WIND ADVISORY IN EFFECT UNTIL 1 AM MDT /2 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MDT /2 AM CDT/ MONDAY. WINDS WILL SHIFT TO THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH AS A COLD FRONT SWEEPS ACROSS THE AREA. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST... REDUCING VISIBILITY AT TIMES. WINDS WILL BE THE STRONGEST IMMEDIATELY AFTER THE FRONTAL PASSAGE...AND WILL SLOWLY DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ003-004-014>016-027>029-041-042-NEZ081-290900- /O.EXA.KGLD.WI.Y.0023.000000T0000Z-060529T0900Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI... MCCOOK 1241 AM CDT MON MAY 29 2006 /1141 PM MDT SUN MAY 28 2006/ ...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ MONDAY. WINDS WILL SHIFT TO THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH AS A COLD FRONT SWEEPS ACROSS THE AREA. A FEW GUSTS UP TO 55 MPH WILL BE POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST... REDUCING VISIBILITY AT TIMES. WINDS WILL BE THE STRONGEST IMMEDIATELY AFTER THE FRONTAL PASSAGE...AND WILL SLOWLY DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ090-091-KSZ001-NEZ079-290700- /O.EXT.KGLD.WI.Y.0023.000000T0000Z-060529T0700Z/ YUMA-KIT CARSON-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BENKELMAN 1241 AM CDT MON MAY 29 2006 /1141 PM MDT SUN MAY 28 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MDT /2 AM CDT/ MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM MDT /2 AM CDT/ MONDAY. WINDS WILL SHIFT TO THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH AS A COLD FRONT SWEEPS ACROSS THE AREA. A FEW GUSTS UP TO 55 MPH WILL BE POSSIBLE. THESE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST... REDUCING VISIBILITY AT TIMES. WINDS WILL BE THE STRONGEST IMMEDIATELY AFTER THE FRONTAL PASSAGE...AND WILL SLOWLY DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
000 WWUS73 KGLD 290711 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 111 AM MDT MON MAY 29 2006 ...STRONG WINDS DECREASING... .WINDS WILL INCREASE AS THEY TURN NORTHWEST BEHIND A COLD FRONT PUSHING ITS WAY ACROSS THE REMAINDER OF THE TRI-STATE REGION EARLY THIS MORNING. BREEZY CONDITIONS WILL PERSIST WITH SUSTAINED WIND SPEEDS REMAINING BELOW 30 MPH. KSZ003-004-014>016-027>029-041-042-NEZ081-290815- /O.CAN.KGLD.WI.Y.0023.000000T0000Z-060529T0900Z/ DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI... MCCOOK 211 AM CDT MON MAY 29 2006 /111 AM MDT MON MAY 29 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS WILL TURN NORTHWEST WITH SUSTAINED SPEEDS EXPECTED TO REMAIN BELOW 30 MPH THROUGH THE EARLY MORNING HOURS. $$ COZ090>092-KSZ001-002-013-NEZ079-080-290815- /O.EXP.KGLD.WI.Y.0023.000000T0000Z-060529T0700Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN... TRENTON 211 AM CDT MON MAY 29 2006 /111 AM MDT MON MAY 29 2006/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS BETWEEN 15 AND 25 MPH ARE EXPECTED THROUGH THE EARLY MORNING HOURS. $$ LOCKHART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 28, 9:00 PM MDT, 8 minutes earlier.
Area forecast discussion, May 28, 9:00 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 900 PM MDT SUN MAY 28 2006 .UPDATE... MAIN FORECAST CONCERNS FOR THE OVERNIGHT CENTER AROUND COLD FRONT CURRENTLY DROPPING SOUTH OUT OF THE NEBRASKA PANHANDLE. OBS BEHIND THIS SHOW WIDESPREAD AREA OF 40+KT GUSTS...AND WITH STRONG PRESSURE RISE MAX SLIDING ACROSS THE AREA...AM WORRIED WE WILL HIT ADVISORY LEVEL WINDS FOR A FEW HOURS. ALREADY SENT OUT A QUICK UPDATE TO BUMP UP WINDS AND MENTION SOME BLDU WITH FROPA. AM GOING TO WAIT A HALF HOUR OR SO TO MAKE DESCSION ON ADVISORY AS I AM UNSURE HOW MUCH OF THE WINDS UPSTREAM WERE CAUSED BY NEARBY CONVECTION AND HOW MUCH...IF ANY THEY WEAKEN WHEN THEY NEAR THE AREA. WITH DRYLINE RETREATING AND COLD FRONT ADVANCING WAS A BIT WORRIED ABOUT STRONG CONVERGENCE SETTING OF AN ISOLATED THUNDERSTORM...BUT WITH LBF SOUNDING SHOWING ATMOSPHERE WELL MIXED TO 500 MB...EVEN THE MORE MOIST AIR WOULD HAVE A TOUGH TIME BEING LIFTED TO ITS LFC SO WILL LEAVE DRY. .FIRE WX... DESPITE THE STRONGER WINDS MOVING IN UPSTREAM...HUMIDITIES WILL CLIMB TO NEAR 50 PERCENT RIGHT BEHIND THE FRONTAL BOUNDARY...AND WILL LET RFW EXPIRE. .PREV DISCUSSION... FORECAST CONCERNS CENTER ON HOW COOL TEMPS WILL BE MON AND ESPECIALLY TUE AND THEN PCPN CHANCES DURING THE WEEK. 12Z ANALYSIS AND LATEST WV IMAGERY SHOWS H5 LOW OVER ID WITH A LARGE RIDGE OVR THE ERN U.S. THE SFC REFLECTION OF THIS LOW WAS OVR THE DAKOTAS WITH FRONTAL BOUNDARY STRETCHED INTO THE CENTRAL PLAINS. SFC LEE TROF WL ACCELERATE NEWRD WHILE ANOTHER LEE TROF DEVELOPS IN ITS PLACE. LLVL JET ESTABLISHED ITSELF NEAR THE BASE OF THIS LOW IN THE PLAINS WHILE THE DRY LINE HAS MIXED EAST OF THE CWA. THERMAL RIDGE ONCE AGAIN IS CENTERED SQUARELY OVR THE RGN...CONTRIBUTING TO ANOTHER DAY OF RECORD BREAKING TEMPS. WHILE WINDS REMAINED BELOW ADVISORY CRITERIA...GUSTY WINDS ALONG WITH THESE HOT TEMPS AND LOW RH VALUES CONTRIBUTED TO ERN CO SEEING RED FLAG WARNING CONDITIONS THIS AFTERNOON. WARNING EXPIRES AT 9 PM MDT SO WILL CONTINUE TO LET THIS RIDE. SFC COLD FRNT STRETCHED FROM THE DAKOTAS TO NW NE TO ERN CO WL CONTINUE TO PUSH TO THE EAST AND CROSS THE CWA BY MON MORNING. APPEARS THAT THE FRONT WL HANG UP NEAR SERN KS MON WITH NORTHERLY WINDS USHERING IN COOLER TEMPS. MODEL GUIDANCE ALL IN THE SAME BALL PARK SO KEPT HIGHS IN THE UPPER 70S IN ERN CO TO THE MID 80S OUT EAST. BUMPED POPS UP A BIT MON NIGHT AND TUE AS INVERTED TROF DEVELOPS NEAR TX WITH UPSLOPE FLOW DEVELOPING AHEAD OF THIS SYSTEM. NAM...UKMET...AND GFS AGREE IN THE GENERAL PLACEMENT OF THIS SYSTEM WHILE THE ECMWF TAKES IT FARTHER NORTHEAST. CONSEQUENTLY...THE ECMWF SHUNTS THE LIFT AND MOISTURE MORE INTO NE THAN KS. HOWEVER THE NAM PUSHES THE FRONT FARTHER SOUTH WHILE THE UKMET STALLS IT MUCH FARTHER NORTH WITH THE GFS IN BETWEEN THE TWO. GFS SUFFERING FROM CONVECTIVE FEEDBACK SO DID NOT EVEN TAKE INTO ACCOUNT PROGGED QPF VALUES. UPPER LEVEL JET TAKES SHAPE OVR WRN NE TO NRN CO WITH FRONTOGENICAL FORCING WHICH WOULD AID IN TSRA DEVELOPING. IN FACT SPC HAS THE AREA UNDER A SLIGHT RISK AS DEPICTED BY THE SWODY 3. MEDIUM RANGE MODELS DEPICT A HIGH AMPLITUDE RIDGE BUILDING OUT WEST THU IN RESPONSE TO DIGGING CLOSED LOW OFF THE WEST COAST. STILL SOME QUESTION REGARDING PCPN CHANCES THU AS IT LOOKS LIKE HIGH PRESSURE MAY DEVELOP OVER THE NRN PLAINS...BUT THE GFS AND NAM CONTINUE TO BRING SOME QPF INTO THE AREA SO DID NOT MAKE ANY CHANGES ATTM. REMAINDER OF EXTENDED AGAIN LOOKED TO BE IN FINE SHAPE SO ONLY MINOR TWEAKS WERE MADE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM
Hazardous weather outlook, May 28, 10:40 AM MDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SUN MAY 28 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT SUN MAY 28 2006 /1040 AM MDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM MDT FOR ALL OF EASTERN COLORADO. THE RANGELAND FIRE DANGER INDEX IS IN THE EXTREME CATEGORY ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA. AS AFTERNOON TEMPERATURES RISE INTO THE LOW 90S TO NEAR 100 DEGREES THE RELATIVE HUMIDITY WILL FALL INTO THE 5 TO 15 PERCENT RANGE. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 35 MPH RANGE WITH HIGHER GUSTS IN THE MID AND LATE AFTERNOON. THIS WILL MAKE FOR A VERY DANGEROUS SITUATION SHOULD A FIRE IGNITE. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT THROUGH TUESDAY NIGHT AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA FROM THE SOUTHWEST. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. DDT/BULLER
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.